Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2013, 7:37 PM EDT for Kosciusko County, Marshall County, Saint Joseph County, Indiana. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 27, 2013, 8:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Kosciusko County, IN, Marshall County, IN, Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:38 PM EDT | HAIL 1.25 | North Liberty, IN | SEVERAL REPORTS OF QUARTER TO HALF DOLLAR SIZED HAIL RELAYED BY WSBT |
| Jun 27, 7:42 PM EDT | HAIL 1.75 | Teegarden, IN | RELAYED BY WNDU |
| Jun 27, 7:58 PM EDT | HAIL 2 | Bourbon, IN | RELAYED BY WSBT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
741
WUUS53 KIWX 272337
SVRIWX
INC085-099-141-280015-
/O.NEW.KIWX.SV.W.0082.130627T2337Z-130628T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
SOUTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 815 PM EDT/715 PM CDT/
* AT 733 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
LIBERTY...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BREMEN AROUND 800 PM EDT.
BOURBON AROUND 810 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LA PAZ...LINKVILLE...LAKE OF
THE WOODS...INWOOD...ETNA GREEN AND HOFFMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4153 8651 4156 8650 4160 8647 4162 8636
4146 8607 4145 8606 4144 8602 4139 8587
4118 8608 4118 8637 4141 8648 4144 8648
4144 8649 4152 8653
TIME...MOT...LOC 2337Z 307DEG 26KT 4150 8636
HAIL...1.25IN
WIND...60MPH
$$
BENTLEY2 follow-up statements
612
WWUS53 KIWX 272353
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
753 PM EDT THU JUN 27 2013
INC141-280003-
/O.CAN.KIWX.SV.W.0082.000000T0000Z-130628T0015Z/
ST. JOSEPH IN-
753 PM EDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. JOSEPH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4142 8645 4148 8642 4149 8629 4149 8612
4146 8607 4145 8606 4144 8602 4139 8587
4118 8608 4118 8637 4136 8645
TIME...MOT...LOC 2353Z 317DEG 25KT 4141 8627
$$
INC085-099-280015-
/O.CON.KIWX.SV.W.0082.000000T0000Z-130628T0015Z/
MARSHALL IN-KOSCIUSKO IN-
753 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KOSCIUSKO AND MARSHALL COUNTIES UNTIL 815 PM EDT...
AT 748 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
LAKEVILLE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BREMEN AROUND 800 PM EDT.
BOURBON AROUND 815 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE INWOOD...ETNA GREEN AND OLD
TIP TOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4142 8645 4148 8642 4149 8629 4149 8612
4146 8607 4145 8606 4144 8602 4139 8587
4118 8608 4118 8637 4136 8645
TIME...MOT...LOC 2353Z 317DEG 25KT 4141 8627
HAIL...1.75IN
WIND...60MPH
$$
BENTLEY110
WWUS53 KIWX 280001
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 PM EDT THU JUN 27 2013
INC085-099-280015-
/O.CON.KIWX.SV.W.0082.000000T0000Z-130628T0015Z/
MARSHALL IN-KOSCIUSKO IN-
801 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KOSCIUSKO AND EASTERN MARSHALL COUNTIES UNTIL 815 PM EDT...
AT 757 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLYMOUTH...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 2 INCH HAIL WAS REPORTED IN
BOURBON AT 8 PM EDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BOURBON AROUND 815 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE INWOOD...ETNA GREEN...OLD TIP
TOWN AND TIPPECANOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4142 8633 4145 8630 4147 8625 4148 8615
4146 8607 4145 8606 4144 8602 4139 8587
4118 8608 4129 8632 4138 8636
TIME...MOT...LOC 0000Z 317DEG 25KT 4137 8623
HAIL...2.50IN
WIND...70MPH
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EDT THU JUN 27 2013 .SYNOPSIS... ISSUED AT 1032 AM EDT THU JUN 27 2013 A SURFACE AND UPPER LEVEL LOW WILL CONTINUE TO ROTATE THROUGH THE GREAT LAKES CONTINUING THE RAIN SHOWER AND THUNDERSTORM CHANCES FOR TODAY TONIGHT AND TOMORROW. TEMPERATURES ARE EXPECTED TO BE AROUND NORMAL TO SLIGHTLY ABOVE FOR TODAY AND TONIGHT AND SLIGHTLY BELOW NORMAL TOMORROW. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 300 PM EDT THU JUN 27 2013 THE MAIN FOCUS THIS PERIOD IS ON CONVECTIVE CHANCES AND SEVERE THREAT INTO THIS EVENING... THE LONGWAVE PATTERN THIS AFTERNOON INTO FRIDAY WILL CONTINUE TO UNDERGO AMPLIFICATION ALLOWING AN UPPER LOW AND DEEP LAYERED TROUGH AXIS TO DROP INTO THE GREAT LAKES BY LATER TONIGHT AND TOMORROW. A 50-60 KT 500 MB JET MAX UNDER THIS FEATURE AND A WESTERN/NORTHERN GREAT LAKES MID LVL PERTURBATION IS NOW ENTERING NORTHERN IL AS OF THIS WRITING...AND WILL TRANSLATE SEWD INTO THE LOCAL AREA LATE THIS AFTERNOON AND EVENING. FORCING WITH THIS FEATURE AND CONTINUED SUBTLE HEIGHT FALLS/COOLING ALOFT OVER A MODERATELY UNSTABLE ENVIRONMENT (MLCAPE 1500-2000 J/KG) WILL LIKELY SUPPORT SCT CONVECTION DURING THIS TIME. SPC NOW HAS THE ENTIRE FA IN A SLIGHT RISK FOR A FEW SEVERE STORMS INTO THIS EVENING. TORNADOES APPEAR UNLIKELY GIVEN LACKING LOW LEVEL CONVERGENCE AND MODESTLY HIGH LCL'S. INCREASING DEEP LAYER SHEAR TO BETWEEN 35-50 KTS (HIGHEST ACROSS OUR SOUTHWESTERN ZONES) SHOULD SUPPORT SUSTAINABLE/ROTATING UPDRAFTS AND POSSIBLE SPLITTING SUPERCELLS IF/WHERE CELLS FIRE (INITIATION MOST LIKELY ACROSS WI/NORTHERN IL AND THEN SHIFTING SOUTHEAST)...WITH LARGE HAIL AND ISOLATED DAMAGING WINDS THE PRIMARY THREATS. SHOWERS OVERNIGHT INTO FRIDAY MORNING SHOULD MAINLY FOCUS NORTH OF THE AREA INVOF A DEEP TROUGH AXIS ACROSS THE NORTHERN/CENTRAL GREAT LAKES. DAYTIME HEATING/DESTABILIZATION AND STEEPENING SFC-650 MB LAPSE RATES UNDER THE COLD POOL ALOFT (AHEAD OF THE TROUGH AXIS) WILL ONCE AGAIN INCREASE SHOWER/STORM CHANCES BY FRIDAY AFTERNOON. CONVECTION TOMORROW IS EXPECTED TO GENERALLY REMAIN BELOW SEVERE LIMITS GIVEN PROGGED MARGINAL SHEAR/INSTABILITY...ALTHOUGH DECREASE IN FREEZING LEVELS WITH COLD CORE ALOFT DROPPING IN HINTS AT THE POTENTIAL FOR NON SEVERE HAIL WITH CELLS. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 300 PM EDT THU JUN 27 2013 THE EXTENDED FORECAST PERIOD IS QUITE LITERALLY DESCRIBED BY THE IDIOM...RINSE AND REPEAT. MANY LOCATIONS WILL SEE A BRIEF SHOWER OR THUNDERSTORM IN THE AFTERNOON OR EVENING MOST DAYS...ONLY TO HAVE A LULL DURING THE OVERNIGHT HOURS...AND A REPEAT THE VERY NEXT DAY. THIS PATTERN WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS AN UPPER LEVEL LOW SETTLES ACROSS THE GREAT LAKES AND RETROGRADES INTO THE UPPER MISSISSIPPI VALLEY BEFORE REJOINING THE MEAN FLOW SOMETIME MID WEEK. WOULD NOT BE SURPRISED IF THIS CONTINUES FURTHER INTO THE WEEK (AS SUGGESTED BY THE ECMWF) SINCE CUT OFF LOWS ARE NOTORIOUS FOR TAKING THEIR TIME TO MOVE ALONG. THIS COLD POOL ALOFT...COUPLED WITH RESIDUAL MOISTURE WITH DEWPOINTS IN THE LOW 60S AND BREAKS IN THE CLOUDS WILL PROVIDE AMPLE INSTABILITY FOR DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. EXPECT STORMS TO REMAIN SUB SEVERE GIVEN WEAK SHEAR...WEAK INSTABILITY...AND MEAGER MID LEVEL LAPSE RATES. COULD NOT COMPLETELY REMOVE POPS DURING OVERNIGHT PERIOD MOST DAYS GIVEN LOCATION OF THE UPPER LOW AND CONTINUED FORCING FOR AT LEAST LIGHT SHOWERS EVEN DURING THE OVERNIGHT PERIODS. INSTEAD ELECTED TO REDUCE OVERNIGHT VALUES FROM ALLBLEND INIT TO SHOW TREND FOR BETTER CHANCES DURING THE DAY AND REDUCED CHANCES AT NIGHT. THE ONLY EXCEPTION...WHEN OVERNIGHT POPS REMAINED DRY...WAS MONDAY WHEN THE UPPER LOW WILL BE SOUTH OF THE AREA AND WEDNESDAY WHEN IT HAS LIFTED NORTHWEST OF THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1239 PM EDT THU JUN 27 2013 DIURNAL MIXING WILL CONTINUE TO ALLOW A MVFR BROKEN STRATOCUMULUS DECK TO LIFT UP TO MAINLY VFR (BTW 3000-4500 FT) BY 18-19Z AT FWA...WITH SBN ALREADY VFR. SCATTERED CONVECTION WILL LIKELY FIRE ACROSS THE AREA LATER THIS AFTERNOON INTO EARLY THIS EVENING AS A MID LEVEL IMPULSE DROPS INTO THE AREA OVER A MODERATELY UNSTABLE ENVIRONMENT. INCREASING SHEAR WITH A 50-60 KT MID LEVEL JET MAX MAY ALLOW FOR A STRONG TO SEVERE CELL. HOWEVER...PROBABLY IS TOO LOW AT ANY ONE POINT TO INCLUDE A WIND/HAIL/ETC MENTION. OTHERWISE...MAINLY VFR/DRY OVERNIGHT INTO FRIDAY MORNING WITH A BRIEF VIS RESTRICTION POSSIBLE TOWARD DAYBREAK GIVEN LIGHT WINDS, PARTIAL CLEARING, AND LINGERING LOW LEVEL MOISTURE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...STEINWEDEL LONG TERM...BENTLEY AVIATION...STEINWEDEL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 27, 12:50 PM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1250 PM EDT THU JUN 27 2013 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-281700- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-281700- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1250 PM EDT THU JUN 27 2013 /1150 AM CDT THU JUN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY OVERNIGHT. A FEW SEVERE STORMS WITH QUARTER SIZE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES DUE TO HIGH WAVES AND RIP CURRENTS ARE POSSIBLE SATURDAY. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-281700- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1250 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS WITH STRONG WINDS AND HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY AFTERNOON AND SATURDAY NIGHT. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THIS PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 27, 5:34 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL ADAMSBORO 40.78N 86.27W
06/27/2013 M1.00 INCH CASS IN EMERGENCY MNGR
0525 PM TSTM WND GST ADAMSBORO 40.78N 86.27W
06/27/2013 E60 MPH CASS IN EMERGENCY MNGR
&&
CEOLocal storm report, Jun 27, 5:47 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL GRISSOM AFB 40.66N 86.15W
06/27/2013 M0.75 INCH MIAMI IN EMERGENCY MNGR
&&
CEOLocal storm report, Jun 27, 5:51 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BUNKER HILL 40.66N 86.10W
06/27/2013 M1.00 INCH MIAMI IN EMERGENCY MNGR
&&
CEOSpecial weather statement, Jun 27, 7:04 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 PM EDT THU JUN 27 2013
INZ003-004-MIZ077-272330-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
704 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHEASTERN
LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SHOREWOOD-TOWER HILL...OR
17 MILES NORTH OF MICHIGAN CITY...MOVING SOUTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BUCHANAN...
BRIDGMAN...
SHOREWOOD-TOWER HILL AND NEW BUFFALO...
THREE OAKS...
NEW CARLISLE...
UNION PIER...LAKESIDE AND TURNER SHORES...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4184 8670 4190 8662 4197 8657 4177 8624
4160 8666 4178 8680
TIME...MOT...LOC 2304Z 318DEG 38KT 4191 8678
BENTLEYSpecial weather statement, Jun 27, 7:21 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT THU JUN 27 2013
INZ003-004-014-272345-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-
721 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MARSHALL...EASTERN LA
PORTE...SOUTHERN ST. JOSEPH AND EXTREME SOUTHWESTERN ELKHART
COUNTIES...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH LIBERTY...OR 12 MILES WEST OF
GULIVOIRE PARK...MOVING SOUTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BREMEN...
LAKEVILLE...
TEEGARDEN...
LA PAZ...
WYATT...LINKVILLE AND WOODLAND...
LAKE OF THE WOODS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4159 8666 4171 8644 4152 8606 4150 8606
4136 8628
TIME...MOT...LOC 2321Z 302DEG 30KT 4157 8643
BENTLEYSpecial weather statement, Jun 27, 7:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT THU JUN 27 2013
INZ003>005-MIZ077-280000-
BERRIEN MI-ELKHART IN-LA PORTE IN-ST. JOSEPH IN-
729 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...EXTREME
NORTHEASTERN MARSHALL...NORTHEASTERN LA PORTE...ST. JOSEPH AND
WESTERN ELKHART COUNTIES...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THREE OAKS...OR 8 MILES WEST OF BUCHANAN...
MOVING SOUTHEAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SOUTH BEND AND GEORGETOWN...
GULIVOIRE PARK AND MISHAWAKA...
ROSELAND...
OSCEOLA...
CHAIN-O-LAKES AND LYDICK...
CRUMSTOWN AND BERTRAND...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4190 8652 4163 8596 4148 8615 4148 8616
4177 8667
TIME...MOT...LOC 2329Z 307DEG 40KT 4176 8646
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:52 PM EDT | River Flood Watch | IWX | Carroll, Pulaski, White | 22 hr |
| Jun 27, 4:40 PM EDT | Special Weather Statement | IWX | Pulaski | 35 min |
| Jun 27, 5:10 PM EDT | Special Weather Statement | IWX | Miami | 35 min |
| Jun 27, 5:15 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 45 min |
| Jun 27, 6:47 PM EDT | Special Marine Warning | IWX | 58 min | |
| Jun 27, 7:21 PM EDT | Special Weather Statement | IWX | Saint Joseph | 24 min |
| Jun 27, 7:29 PM EDT | Special Weather Statement | IWX | Saint Joseph | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.